Jump to content



Photo

An Outpatient Clinic/md/rn For Cymbalta Withdrawals ?


  • Please log in to reply
4 replies to this topic

#1 WiltedIrisag

WiltedIrisag

    Newbie

  • Members
  • Pip
  • 2 posts
  • LocationBay Area, California
  • why_joining:
    I, like so many others are going through a living-hell with Cymbalta Withdrawals

Posted 23 May 2016 - 01:39 PM

Please forgive my Novela!

12 or more years ago was put on Cymbalta 60 mg. At that time, I was delighted because it was the ONLY antidepressant that actually did NOT cause me horrific side-effects at the onset. Four years ago, my mother passed away. I was unable to feel the emotions of loss and so I reduced from 60 to 30 mgs without weaning. At the time, I was not aware of the dangers of doing so. I went through a mildly rocky time for 2 weeks but then stabilized. Looking back, I was probably so depressed over loss that it's unlikely I would have felt any worse with withdrawal symptoms. Fast forward ...

In November of 2015 my husband and I arrived in The Yucatan-Mexico for what was to be a period of a year. I had been slipping into more depression and hubby felt a change would help to bring me back on board (it had worked 3 years prior). When I arrived, I found I had no desire to go anywhere, do anything, stayed in a fetal position pretty much throughout the 5 months I managed to stick it out. The natural bright light of the area made me feel worse, I would go out mostly late afternoon-nights. I saw a psychiatrist there who came highly recommended by a doctor here in the states. He put me on the lowest dose of MODOFINIL (Nuvigil) which at the beginning, seemed to help, a bit. All the while, I've been taking Xanax to combat the anxiety that was off the charts. I know about Benzo withdrawals, I'm not looking forward to that one however, I'm trying to work with what I have. Also taking Omega 2000 mg, Probiotics, eating 3 Brazil Nuts a day (Read about this for depression long ago).

We're back in the USA now , I've been off Cymbalta cold turkey since Feb 3 of this year (going on 4 months). I tried weaning with the pellet counting method but never had any success with keeping pellets from running off plates, keeping track of them... I've also been diagnosed with ADD and could not keep the damn procedure within my control. Had I known how very bad this would get, I would have asked for help to physically manage the weaning procedure. Which leads to the title of this topic.

I've heard that there is such a thing as Medical Psychologists. My understanding is that they help with this very thing. They are like psychiatrist but with focus on getting patients off medications with correct support. Has anyone had experience with a specialist of this nature?

I'm actually getting worse instead of better, sleeping, Omega Oils, Probiotic and Xanax is all I have been doing to keep my head (barely) above water. I have even considered checking myself in but read [here] that it's not a great way to go. Why is that?

A friend who went through severe depression suggested Glutathione Injections. Anyone try that? Did it help?

At the rate I'm declining (feels that way) I'm afraid I won't even have the stamina to get resources. I live in the Bay Area if anyone knows of a good doctor here.

Thanks sooooo much!

#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 9,546 posts
  • LocationMissouri

Posted 23 May 2016 - 02:14 PM

Welcome Iris

 

You came to the right place to NOT be wilted.

 

First, all Psychiatrists are MDs, medical drs. There are some psychiatrists that specialize in helping patients get off of prescription medicines. MOST are in association with fancy clinics that charge an arm and a leg. There are others but to tell the truth I can not tell you any references. I will look into it in more detail later today. I seem to remember one in Cailf and will see if I can find the info. First of all the 4 month stage is the time when the withdrawal tends to peak. It usually takes to around 6 to 8 months to really start feeling better and a year or more until normal. Now that is just an average. It varies a lot.

 

There are a couple options for you. At this point many just can't handle the withdrawal so they go on a low dose ssri of either Lexapro, Zoloft or Prozac to help. These have withdrawal as well but in general not as bad as Cymbalta. Use as minimum dosage as possible and then when you get stable wean slowly off of the ssri. There is a recent research article I posted a few days ago about a Chinese dr who has had success with using intermittent doses of Cymbalta during withdrawal. In such a case he would give the patient a low dose of Cymbalta one time only. The patient would stabilize and if the withdrawal came back with time he would give another low or lower dose of Cymbalta until eventually the patient did not need any further doses. The article is under "Cymbalta in the News" if you wish to read it. I am also sure other members of the forum will chip in soon. Don't give up yet. Hang in there.


#3 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 9,546 posts
  • LocationMissouri

Posted 23 May 2016 - 03:51 PM

I looked for the earlier reference for a Calif dr who specializes in AD withdrawal but couldn't find it. Still looking though. I did find this. maybe it will help.

http://www.lifescrip...hdrawal-ca.aspx

and...

http://www.alltreatment.com/ca

#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 9,546 posts
  • LocationMissouri

Posted 23 May 2016 - 04:03 PM

This is the Dr. someone mentioned but I don't know if he is good, still practicing or what.

http://www.madinamer...author/sshipko/

#5 WiltedIrisag

WiltedIrisag

    Newbie

  • Members
  • Pip
  • 2 posts
  • LocationBay Area, California
  • why_joining:
    I, like so many others are going through a living-hell with Cymbalta Withdrawals

Posted 23 May 2016 - 05:15 PM

I looked for the earlier reference for a Calif dr who specializes in AD withdrawal but couldn't find it. Still looking though. I did find this. maybe it will help.http://www.lifescrip...hdrawal-ca.aspxand...http://www.alltreatment.com/ca


Welcome Iris
 
You came to the right place to NOT be wilted.
 
First, all Psychiatrists are MDs, medical drs. There are some psychiatrists that specialize in helping patients get off of prescription medicines. MOST are in association with fancy clinics that charge an arm and a leg. There are others but to tell the truth I can not tell you any references. I will look into it in more detail later today. I seem to remember one in Cailf and will see if I can find the info. First of all the 4 month stage is the time when the withdrawal tends to peak. It usually takes to around 6 to 8 months to really start feeling better and a year or more until normal. Now that is just an average. It varies a lot.
 
There are a couple options for you. At this point many just can't handle the withdrawal so they go on a low dose ssri of either Lexapro, Zoloft or Prozac to help. These have withdrawal as well but in general not as bad as Cymbalta. Use as minimum dosage as possible and then when you get stable wean slowly off of the ssri. There is a recent research article I posted a few days ago about a Chinese dr who has had success with using intermittent doses of Cymbalta during withdrawal. In such a case he would give the patient a low dose of Cymbalta one time only. The patient would stabilize and if the withdrawal came back with time he would give another low or lower dose of Cymbalta until eventually the patient did not need any further doses. The article is under "Cymbalta in the News" if you wish to read it. I am also sure other members of the forum will chip in soon. Don't give up yet. Hang in there.


Thank you FishingHat for your efforts. I will look at the links. I have an apt with Psychiatrist on Thursday and will print both these options. If only in confirming that I should still be feeling, well, extra "wilted" at 4 months, that is confirming. Hard to tell when we're in the trenches.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users